MAUDE Adverse Event Report: COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G13287
Medical Device Problem Codes Entrapment of Device (1212); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a (b)(6) female was undergoing a celect filter placement procedure.The filter only partially released from the delivery system with difficulty.A gunther tulip vena cava filter retrieval set was used to attempt to retrieve the celect filter through the celect platinum delivery sheath but failed because the gooseneck snare was attached to one of the secondary legs of the filter and bent back on a loop.It was not able to release from the filter leg and, since it was introduced through the celect platinum sheath delivery set, the physician was not able to advance the sheath over the goose neck snare and celect platinum filter.The patient required transfer to the main hospital facility, with the delivery sheath and the gooseneck snare exiting the patient's internal jugular vein.The retrieval device and the filter were successfully removed.According to the complainant, there are no plans to attempt another filter placement.The complaint device will not be returned to the manufacturer to aid in the investigation.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation reviews of the complaint history, device history record, manufacturer¿s instructions, and quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufactures instructions and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states the product has been designed for retrieval of implanted günther tulip and cook celect vena cava filters in patients who no longer require a filter.The ifu also goes on to say to introduce the retrieval loop system through the coaxial retrieval sheath system, advance and connect the white side-arm adapter of the loop system to the sheath.The white side-arm adapter can be tightened around the catheter to prevent loss of blood.Based on the information provided and no product returned, investigation has concluded that this event cannot be traced to the device but is likely related to a combination of patient anatomy and unintended use error.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8473938
Report Number1820334-2019-00705
Device Sequence Number1612754
Product Code DTK
UDI-Device Identifier00827002132870
UDI-Public(01)00827002132870(17)190930(10)7374444
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K073374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberG13287
Device Catalogue NumberGTRS-200-RB
Device Lot Number7374444
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer05/28/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;